Format

Send to

Choose Destination
Arch Surg. 1996 Jun;131(6):670-1.

Captopril-associated "pseudocholangitis'. A case report and review of the literature.

Author information

1
Department of Surgery, Hadassah University Hospital Mount Scopus, Jerusalem, Israel.

Abstract

Captopril, a competitive inhibitor of angiotensin-converting enzyme, is widely used in the treatment of hypertension and heart failure. Captopril is known to be associated with dermatologic, hematologic, and pulmonary adverse effects. However, hepatotoxicity is extremely rare. A patient with severe cholestatic jaundice induced by captopril is presented. On admission to the hospital, the patient was diagnosed and treated as having cholangitis. Review of the literature showed similar occurrences in other patients. Patients treated with captopril who develop "atypical cholangitis" should be suspected of having captopril-associated liver damage.

PMID:
8645078
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center